Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 103, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 6, 2019, 1:53 PM CDT for Cherokee County, Delaware County, Oklahoma. It took effect at Oct 6, 2019, 4:12 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2019, 1:53 PM CDT (18:53 UTC)
- In effect from
- Oct 6, 2019, 4:12 PM CDT
- Expired
- Oct 7, 2019, 8:05 AM CDT
- In force
- 16 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cherokee County, OK, Delaware County, OK
The river
Written for the forecast point Flint Creek (OK) near Kansas (KNSO2).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 6, 12:01 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 6, 12:01 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1201 PM CDT Sun Oct 6 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Nearly stationary frontal boundary situated across SE OK through NW AR will continue to focus convection currently impacting the NW AR sites, and later this afternoon for KMLC and KFSM. MVFR cigs across the NE OK and NW AR sites will improve to VFR late afternoon or early evening, however as skies clear fog potential will increase overnight at the NW AR sites. Otherwise, VFR elements to prevail across the NE OK and NW sites for the remainder of the period. Front to clear KFSM and KMLC by early evening, and TSRA impacts at those sites will also diminish in 00z-02z time frame. VFR elements to prevail at those sites for the remainder of the period. && .PREV DISCUSSION... /Issued 959 AM CDT Sun Oct 6 2019/ ..UPDATE... DISCUSSION... Except for the more widespread area of heavy rainfall moving over the already soaked portions of Benton and Washington counties in northwest Arkansas, additional activity that has redeveloped to the west in northeast Oklahoma is, as expected, more scattered and less electrified. This trend should spread into far northwest Arkansas through the rest of the morning, providing a brief periodic respite for this morning's flooded areas. Still expect a transition in the heavier rainfall and main thunderstorm potential into southeast Oklahoma and west central Arkansas around mid afternoon, with some isolated severe potential much like yesterday's activity near the front. Earlier update increased the temporal resolution of today's shower and thunderstorm chances, delaying the highest POPs along the front until the 4-7pm time frame. Expect additional updates through the morning as the ongoing activity clears portions of the area. PREV DISCUSSION... /Issued 611 AM CDT Sun Oct 6 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and embedded thunderstorms will continue along/north of US 412 for a few more hours, with an overall southward shift through the morning. MVFR to IFR conditions likely to accompany storms. Additional showers and storms will develop through the afternoon as a cold front presently near I-40 begins to surge south, with most favored area for storms trending into SE OK. Period of gusty north winds this afternoon and evening with winds decreasing and flight conditions improving. PREV DISCUSSION... /Issued 257 AM CDT Sun Oct 6 2019/ DISCUSSION... Clusters of storms are currently ongoing across northeast OK into northwest AR, along/north of an elevated front within a zone of rather impressive isentropic lift. Pockets of heavy rain can be expected into the morning hours, and a few of the stronger storms may produce some small hail. The better chances for storms will shift farther south this afternoon as the cold front surges southeast. Expect a large range in temperatures today, with highs holding in the 60s across northeast OK to readings pushing 90 near the Red River. Partial clearing will allow temperatures to fall into the 40s across much of the area by Monday morning, with some upper 30s possible in northwest AR Tuesday morning as the surface high settles over the region. ECMWF/GFS remain in reasonable agreement bringing a strong cold front through the area Thursday night into Friday (with the GFS being just a bit faster). Shower and thunderstorm chances will be on the increase during this period, with a good shot of colder air Friday and into the weekend. Expect some lows in the 30s by Saturday morning, especially in the valleys areas of northwest AR. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Oct 6, 12:56 PM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1256 PM CDT Sun Oct 6 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1256 PM CDT Sun Oct 6 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...Mid Afternoon.
FLASH FLOOD.
RISK...Significant.
AREA...Far Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...South and east of Interstate 44.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Mid to Late Afternoon.
DISCUSSION...
Widespread and significant flash flooding is ongoing across parts
of far northwest Arkansas due to earlier heavy rainfall. Periods
of heavy rainfall will continue across this same area through mid
afternoon, which will worsen the ongoing flooding. Overall,
rainfall rates are lower than with earlier activity and this trend
should continue into mid to late afternoon.
Farther south, additional thunderstorms are expected to develop
along a now-stationary front that will begin to move southward
again this afternoon. A few of these storms may be severe, with
winds to 65 mph and hail to the size of half dollars possible.
Locally heavy rainfall may also occur with these storms. Much of
this activity will shift south of the area by early Monday
morning.
In addition to the thunderstorm and flash flooding threats, north
to northeasterly winds will increase during the mid to late
afternoon hours as the front moves southward. Gusts near 25 mph
will be possible through the evening across parts of eastern
Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Quiet weather with seasonable temperatures is expected early in
the week. Another strong cold front will lead to the next chance
of thunderstorms and heavy rainfall by the latter half of next
week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Oct 6, 10:51 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM FLASH FLOOD 2 NNE TONTITOWN 36.20N 94.22W
10/06/2019 WASHINGTON AR DEPT OF HIGHWAYS
BOTH DIRECTIONS OF HIGHWAY 112 BETWEEN TONTITOWN AND ELM
SPRINGS ARE CLOSED DUE TO HIGH WATER.
&&
JDSLocal storm report, Oct 6, 11:49 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 AM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM FLASH FLOOD CAVE SPRINGS 36.26N 94.23W
10/06/2019 BENTON AR COUNTY OFFICIAL
BROADCAST MEDIA RELAYED INFORMATION FROM BENTON COUNTY
OFFICIALS. THREE PEOPLE RESCUED FROM FLOOD WATERS IN CAVE
SPRINGS.
1146 AM FLASH FLOOD HIGHFILL 36.26N 94.36W
10/06/2019 BENTON AR COUNTY OFFICIAL
BROADCAST MEDIA RELAYED INFORMATION FROM BENTON COUNTY
OFFICIALS. ONE PERSON RESCUED FROM FLOOD WATERS ON
HIGHWAY 12.
&&
KAHLocal storm report, Oct 6, 1:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
10/06/2019 WASHINGTON AR DEPT OF HIGHWAYS
WESTBOUND LANE OF HIGHWAY 412, BETWEEN S POWELL ST AND
HIGHWAY 265 IS CLOSED.
&&
JDSLocal storm report, Oct 6, 1:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
10/06/2019 WASHINGTON AR DEPT OF HIGHWAYS
BOTH LANES OF HIGHWAY 112 BETWEEN W VAN ASCHE DRIVE AND
HIGHWAY 49 ARE CLOSED DUE TO FLOODING.
&&
JDSLocal storm report, Oct 6, 1:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM FLASH FLOOD GENTRY 36.27N 94.48W
10/06/2019 BENTON AR PUBLIC
ROADWAY FLOODED AT HIGHWAY 59 AND DAWN HILL ROAD EAST IN
GENTRY. SOCIAL MEDIA REPORT.
&&
JDSLocal storm report, Oct 6, 1:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD CAVE SPRINGS 36.26N 94.23W
10/06/2019 BENTON AR BROADCAST MEDIA
VIDEO OF WATER RUSHING INTO BASEMENT OF A HOME IN CAVE
SPRINGS. SOCIAL MEDIA REPORT.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 48 min |
| Oct 5, 9:50 PM CDT | Special Weather Statement | TSA | Rogers | 40 min |
| Oct 5, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 34 min |
| Oct 6, 3:57 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more | 3 hr |
| Oct 6, 6:17 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Delaware | 33 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 46 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Cherokee | 55 hr |
| Oct 6, 8:13 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 7 hr |
| Oct 6, 9:13 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes | 12 hr |
| Oct 6, 2:21 PM CDT | Special Weather Statement | TSA | Haskell | 39 min |
| Oct 6, 2:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| Oct 6, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 58 min |
| Oct 6, 3:25 PM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| Oct 6, 3:29 PM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Oct 6, 3:50 PM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Oct 6, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Oct 6, 4:30 PM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Oct 6, 4:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Oct 6, 5:40 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Oct 5, 11:11 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| Oct 5, 11:28 PM CDT | Special Weather Statement | TSA | Madison | 47 min |
| Oct 5, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 45 min |
| Oct 6, 12:31 AM CDT | Special Weather Statement | TSA | Benton | 44 min |
| Oct 6, 2:00 AM CDT | Special Weather Statement | TSA | Carroll | 45 min |
| Oct 6, 5:03 AM CDT | Areal Flood Advisory | TSA | Benton, Madison, Washington | 3 hr |
| Oct 6, 5:46 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Oct 6, 7:55 AM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
| Oct 6, 9:31 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Oct 6, 1:26 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Oct 6, 1:31 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 12 hr |
| Oct 6, 3:06 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Oct 6, 5:32 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 24 hr |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.